Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 18, 2014, 01:45:57 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 639249
  • Total Topics: 48525
  • Online Today: 223
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 195
Total: 199

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Anger and rage  (Read 1705 times)

0 Members and 1 Guest are viewing this topic.

Offline David in Toronto

  • Member
  • Posts: 13
  • Life....
Anger and rage
« on: June 26, 2012, 05:50:54 PM »
Has anyone heard of / experienced extreme anger or rage while taking Intelence?
I have just started taking this to replace the kaletra I used to take and have noticed that I become angered very easily, almost to the point of rage. Its kind of embarrassing because I am usually very calm, cool and collective. I have it under control, however I can feel my anger boiling over at times and I am worried about it because I dont want these meds to change who I am. I stopped taking Kaletra because these pills have less of a chance for fat redistribution, but if this is the side effect of them I will switch back.
Diagnosed: Jan. 24/ 12
Cd4: 90
VL: 69000
Weight: 179 Lbs from 215 Lbs 3 months earlier
Started Meds: Truvada / Kaletra Feb. 16/ 12
Cd4 as of Apr: 387
VL as of Apr: 409
Weight: 189 Lbs
Switched Meds: Truvada/ Intelence June 25/ 12
CD4 as of July: 330
VL as of July: UD less than 40 copies
CD4 %: 24%
Cd4 as of Apr: 387
VL as of Apr: 409
Weight: 189 Lbs
Meds: Truvada/ Intelence
CD4 as of Oct.: 360
VL as of July: UD less than 4 copies
CD4 %: 30%

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Anger and rage
« Reply #1 on: June 26, 2012, 06:55:51 PM »
It is perhaps a recorded, possible, if uncommon side effect of Intelence. The rate of these kind of side effects is about half  (or less) that experienced on efavirenz, the mainstay alternative. All drugs like Intelence in the NNRTIs can cause central nervous system (CNS) side effects. Maybe 6-7% (or less) of people on this new drug get CNS side effects.

- matt
"The object is to be a well patient, not a good patient"

Offline David in Toronto

  • Member
  • Posts: 13
  • Life....
Re: Anger and rage
« Reply #2 on: June 27, 2012, 11:51:52 AM »
Thank you for replying.
A quick question. Do you happen to know if these possible side effects are temporary, disappearing in a week or two, or are they permanent?
Diagnosed: Jan. 24/ 12
Cd4: 90
VL: 69000
Weight: 179 Lbs from 215 Lbs 3 months earlier
Started Meds: Truvada / Kaletra Feb. 16/ 12
Cd4 as of Apr: 387
VL as of Apr: 409
Weight: 189 Lbs
Switched Meds: Truvada/ Intelence June 25/ 12
CD4 as of July: 330
VL as of July: UD less than 40 copies
CD4 %: 24%
Cd4 as of Apr: 387
VL as of Apr: 409
Weight: 189 Lbs
Meds: Truvada/ Intelence
CD4 as of Oct.: 360
VL as of July: UD less than 4 copies
CD4 %: 30%

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Anger and rage
« Reply #3 on: June 27, 2012, 12:09:23 PM »
David, most of the side effects gradually diminish over a few weeks to a month or so. If you continue having rage (or other emotional/mental type problems) after five or six weeks, you may want to look into changing to something else. Give it some time first, and good luck!
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Anger and rage
« Reply #4 on: June 27, 2012, 04:41:08 PM »
What Ann said

- matt
"The object is to be a well patient, not a good patient"

Offline David in Toronto

  • Member
  • Posts: 13
  • Life....
Re: Anger and rage
« Reply #5 on: June 28, 2012, 04:36:10 PM »
I figured as much, however its always good to hear it from someone else. It has faded a bit but I can still notice that I get irritated much easier. I do still have it under control, its just a little scary as thats not like me and I think I have gone through enough changes this year lol. Thanks for the reply's, I dont have anyone else I can talk to about this stuff, and dont want to bother my doctor with small questions. Im so glad that I can turn to you guys for advice and support.

Be well and good health,
David
Diagnosed: Jan. 24/ 12
Cd4: 90
VL: 69000
Weight: 179 Lbs from 215 Lbs 3 months earlier
Started Meds: Truvada / Kaletra Feb. 16/ 12
Cd4 as of Apr: 387
VL as of Apr: 409
Weight: 189 Lbs
Switched Meds: Truvada/ Intelence June 25/ 12
CD4 as of July: 330
VL as of July: UD less than 40 copies
CD4 %: 24%
Cd4 as of Apr: 387
VL as of Apr: 409
Weight: 189 Lbs
Meds: Truvada/ Intelence
CD4 as of Oct.: 360
VL as of July: UD less than 4 copies
CD4 %: 30%

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Anger and rage
« Reply #6 on: June 28, 2012, 05:09:10 PM »
If it goes on beyond acceptable long term there are plenty of alternatives.

Good luck

-matt
"The object is to be a well patient, not a good patient"

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Anger and rage
« Reply #7 on: June 29, 2012, 09:48:10 AM »

its just a little scary as thats not like me


I know exactly what you mean. One of the meds used in the treatment of hep C - Ribavirin - is notorious for causing anger issues, so much so that the phenomenon has its own nick-name... "riba-rage".

When I was on that med, I had riba-rage in spades. The smallest thing could set me off. It was only knowing that it was med-induced that saved my ass quite a few times.

For example, one time I was grocery shopping and two little old ladies were having a chat in the middle of an aisle, blocking the aisle. I politely asked one of them to move, but she didn't hear me. I became so enraged that I very nearly rammed (and I mean rammed) my cart into her. I realised what was happening in the nick of time, left my cart where it was and went over to the freezer section to literally chill out for a few minutes. Scary shit. I really could have hurt that woman.

The big difference is that when you're on the hep C treatment, you're stuck with ribavirin and you just have to tough it out. You have a lot of other options available to you, so if things don't get better shortly you can change your meds. Good luck!
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.